Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Closures of conjugacy classes in classical real linear Lie groups. II


Author: Dragomir Ž. Djoković
Journal: Trans. Amer. Math. Soc. 270 (1982), 217-252
MSC: Primary 22E15
DOI: https://doi.org/10.1090/S0002-9947-1982-0642339-4
MathSciNet review: 642339
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By a classical group we mean one of the groups $ G{L_n}(R)$, $ G{L_n}(C)$, $ G{L_n}(H)$, $ U(p,\,q)$, $ {O_n}(C)$, $ O(p,\,q)$, $ S{O^{\ast}}(2n)$, $ S{p_{2n}}(C)$, $ S{p_{2n}}(R)$, or $ Sp(p,\,q)$. Let $ G$ be a classical group and $ L$ its Lie algebra. For each $ x \in L$ we determine the closure of the orbit $ G \cdot x$ (for the adjoint action of $ G$ on $ L$). The problem is first reduced to the case when $ x$ is nilpotent. By using the exponential map we also determine the closures of conjugacy classes of $ G$.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourgoyne and R. Cushman, Conjugacy classes in linear groups, J. Algebra 44 (1977), 339-362. MR 0432778 (55:5761)
  • [2] J. Dixmier, Polarisations dans les algèbres de Lie semisimples complexes, Bull. Sci. Math. (2) 99 (1975), 45-63. MR 0435165 (55:8126)
  • [3] D. Ž. Djoković, Closures of conjugacy classes in the classical complex Lie groups, Houston J. Math. 6 (1980), 245-257. MR 589953 (82h:22006)
  • [4] -, Closures of conjugacy classes in classical real linear Lie groups, Algebra, Carbondale 1980 (Proceedings), Lecture Notes in Math., vol. 848, Springer-Verlag, Berlin and New York.
  • [5] M. Gerstenhaber, On dominance and varieties of commuting matrices, Ann. of Math. (2) 73 (1961), 324-348. MR 0132079 (24:A1926)
  • [6] -, Dominance over the classical groups, Ann of Math. (2) 74 (1961), 532-569. MR 0136683 (25:148)
  • [7] W. Hesselink, Singularies in the nilpotent scheme of a classical group, Trans. Amer. Math. Soc. 222 (1976), 1-32. MR 0429875 (55:2885)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E15

Retrieve articles in all journals with MSC: 22E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0642339-4
Keywords: Classical group, adjoint representation, orbit, conjugacy class, Young diagram
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society